muscle spasms in hands and legs

Question

I recently changed my meds. I am now taking isentress, norvir, reytataz,and viread. Though I am responding very according to my lab values, I have noticed increased muscle wasting in my face and legs. Recently I have begun to have severe muscle cramps in my legs. They are not located where typical cramps occur. Have had them on the top of my foot, over my shin bone and last night it was my entire leg, starting in my inner thigh. Could the meds be causing this? What do I do. my dr prescribed flexeril, but I feel unfocused the entire next day after taking it. I also have Hep C that we will soon be starting treatment on.

Answer

Raltegravir cause aggravate or cause muscle cramps in a small subset of patients (? 5-10%). Muscle cramps less likely due to the ritonavir/atazanavir. A through history and physical is suggested. Hepatitis C is also linked to muscle cramps further complicating the picture. If not other likely cause found could consider a switch off the raltegravir if other treatment options are available to you. KH